Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

GERD. Taking sorbiline syrup. Possible to reduce weight with sorbiline syrup?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
iam taking sorbiline syrup as per doctor advice for GERD problem. Whether it is possible to reduce weight in this sorbiline syrup.
Posted Wed, 17 Jul 2013 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 28 minutes later
Dear Madam,

Thank you for posting your query on XXXXXXX

Well you are taking sorbilne syrup for GERD as advised by your doctor and you want to know whether it can be used for weight loss.

Sorbiline contains two ingredients: tricholine and sorbitol. It is generally used for treating liver dysfunctions plus for improving the digestive metabolism of the body. It is also used for treatment of constipation and its anti-constipation effect is due to sorbitol.

Generally people abuse it for weight loss by inducing diarrhoea . There are no recommendations for using this drug for weight loss and it has its own side effects like abdominal pain, stomach cramp, nausea, vomiting etc . Generally people experience some weiht loss during this therapy but it cannot be used as a measure for weight loss.

Kindly try to reduce weight by exercise and dietary modifications.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor